Hepatotoxicity associated with statins

Autor: Teschke Rolf

Fragmento

Article commented Björnsson E, Jacobsen EI, Kalaitzakis E. Hepatotoxicity associated with statins: Reports of idiosyncratic liver injury post-marketing. J Hepatol 2012; 56: 374-80. Comments In their study, Björnsson et al. evaluated the question whether and to what extent drug-induced liver injury (DILI) may be associated with the use of statins, a life-reserving therapy in numerous patients with cardiovascular diseases associated with hypercholesterolemia. The authors analyzed reports on overall adverse reactions suspected to be due to statins received by the Swedish Adverse Drug Reactions Advisory Committee (SADRAC) during 1988-2010. The most common types of suspected adverse drug reactions (ADRs) were DILI in 124/217 cases and rhabdomyolysis/myalgia in 42/217 cases. The latter condition is in line with the known and reported musculoskeletal pains. Considering these 124 cases with primarily suspected statin hepatotoxicity in a further analysis, 25 cases had to be excluded due to mild elevations of liver tests and 26 cases due to unlikely relationship and/or lack of data; in the remaining 73 cases, the causal relationship for statins was at least possible. The authors conclude that idiosyncratic liver injury may be associated with the use of statins, but this reaction was considered rare.

Palabras clave:

2012-04-19   |   589 visitas   |   Evalua este artículo 0 valoraciones

Vol. 11 Núm.3. Mayo-Junio 2012 Pags. 418-420 Ann Hepatol 2012; 11(3)